Robo tripping is one of the street names for cough medicine abuse, a growing form of drug abuse. Sometimes referred to as "robo-tripping", cough medicine abuse has increased dramatically in recent years. Whether in syrup form or tablet form, teenagers and children often consume huge and potentially lethal doses of cough medicine in their quest to get high from Dextromethorphan, which is an active ingredient capable of offering relief from coughs.
According to a recent study by the National Institute of Drug Abuse involving over 48,000 students, out of the ten most common drugs being abused by those in the 12th grade, at least seven are either available over the counter or else they are prescribed. Hardly surprising habits, but cough medicine ranks relatively high.
Astonishingly enough, kids frequently take up to fifty times the recommended dose when robo-tripping in order to get the desired results. These results include going into a trance like state, hallucinating or "tripping". However, it comes as little surprise that in some circumstances, such a significant dose can prove to be fatal.
Understanding the Effects & Risks
Contrary to what some may believe, cough medicine abuse is without doubt just as dangerous as any illegal drugs. Because of the very nature of DXM (Dextromethorphan), the effects vary depending on the dosage taken and most abusers compare the effects to different plateaus. While some teenagers describe it as a very mild stimulant, others may experience hallucinations or even total dissociation from the body. In fact, because DXM's only produce effects when such huge doses are taken, the line is thin between attaining a trance or zoning out and losing consciousness.
Because of the way in which the drug effects one's visual perception and cognitive processes, coupled with the fact that these effects can last for up to six hours, abusers are at risk of causing injury to themselves and others while under the influence. Judgment and impulse control may be affected.
Essentially, large doses of DXM can produce alarming effects such as the inability to move one's arms or legs, or even the inability to talk. In fact, such high doses may also result in slow breathing, cerebral hemorrhages, brain damage, stroke, or even death. Furthermore, if the drug is abused when one is over exerting oneself, such as in nightclubs or raves, or if it's abused in an exceptionally warm environment, the abuser is at risk of hypothermia.
In addition to the serious risks already mentioned above, DXM abuse can also result in nausea, irregular heartbeat, increased blood pressure, head pains, abdominal pain, loss of feeling in fingers and toes, unconsciousness, seizures and death.
There are literally thousands of overdose cases reported by the emergency services across the country and according to the authorities, there seems to be a tension for DXM overdoses to occur in clusters as word regarding the drug spreads through different schools within a community.
Robo -Tripping Effects One Should Look Out For:
-Drowsiness, or confusion
-Dizziness or blurred …